Wisconsin, 2007Winter Storm in Wisconsin, December 11, 2007
December 11, 2007 · NWS ARX · 1 event in 1 county or zone
A winter storm moved from the southern Plains toward the Great Lakes during the early morning hours of December 11. A mixture of snow, sleet and freezing rain affected portions of southwest Wisconsin.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm moved from the southern Plains toward the Great Lakes during the early morning hours of December 11. A mixture of snow, sleet and freezing rain affected portions of southwest Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Dec 11, 1:00 AM CST, 2 hours earlier.
Area forecast discussion, Dec 11, 1:00 AM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
100 AM CST TUE DEC 11 2007
.UPDATE...BASED ON LATEST RADAR TRENDS AND MODEL DATA WE HAVE
DECIDED TO UPGRADE SOUTHERN MOST SECTIONS OF THE FORECAST AREA TO
A WINTER STORM WARNING. ALSO...ANOTHER TIER OF COUNTIES WAS ADDED
NORTHWARD FOR WINTER WEATHER ADVISORIES. FURTHER DETAILS WILL BE
FORTHCOMING WITH ROUTINE FORECAST DISCUSSION.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR WIZ053-
WIZ054-WIZ055.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR WIZ061.
MN...NONE.
IA...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR IAZ010-
IAZ011-IAZ018-IAZ019.
WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR IAZ029-
IAZ030.
&&
THOMPSONHazardous weather outlook, Dec 11, 1:58 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
158 AM CST TUE DEC 11 2007
MNZ079-WIZ017-029-032>034-111200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
158 AM CST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF SOUTHEAST
MINNESOTA...AND PARTS OF SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A DUSTING OF SNOW IS POSSIBLE TUESDAY AS LOW PRESSURE TRACKS
EASTWARD THROUGH ILLINOIS. THIS MAY PRODUCE SOME ISOLATED SLICK
SPOTS ON AREA ROADWAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
IAZ008-009-MNZ086>088-094>096-WIZ041>044-111200-
ADAMS-DODGE-FILLMORE-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-
MOWER-OLMSTED-WINONA-
158 AM CST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF NORTHEAST IOWA
AND PARTS OF SOUTHEAST MINNESOTA...INTO SOUTHWEST AND CENTRAL
WISCONSIN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LESS THAN AN INCH OF SNOW IS POSSIBLE TUESDAY AS LOW PRESSURE TRACKS
EASTWARD THROUGH ILLINOIS. THIS MAY PRODUCE SOME ISOLATED SLICK SPOTS
ON AREA ROADWAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
IAZ010-011-018-019-WIZ053>055-111200-
ALLAMAKEE-CHICKASAW-CRAWFORD-FLOYD-RICHLAND-VERNON-WINNESHIEK-
158 AM CST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
INTO PARTS OF SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS TONIGHT WITH SNOW
SPREADING INTO THE AREA THROUGH EARLY TUESDAY MORNING. SLEET AND
FREEZING RAIN ARE POSSIBLE AT THE ONSET. SOME MINOR SNOW ACCUMULATION
OF A HALF INCH TO AN INCH IS POSSIBLE BY DAYBREAK. THIS MAY PRODUCE
SOME SLICK SPOTS ON AREA ROADWAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EASTWARD ACROSS
ILLINOIS ON TUESDAY...CONTINUING TO SPREAD SOME SNOW INTO THE AREA.
AREAS MAINLY ALONG AND SOUTH OF A LINE FROM CHARLES CITY AND LANSING
IOWA TO VIROQUA AND HILLSBORO WISCONSIN SHOULD HAVE 2 TO 4 INCHES OF
TOTAL SNOW ACCUMULATION. THIS MAY CONTINUE TO PRODUCE SOME SLICK
ROADWAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOWFALL
ACCUMULATION REPORTS WOULD BE GREATLY APPRECIATED THROUGH TUESDAY.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
IAZ029-030-WIZ061-111200-
CLAYTON-FAYETTE-GRANT-
158 AM CST TUE DEC 11 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHEAST IOWA
AND FAR SOUTHWEST WISCONSIN.
.DAY ONE...TONIGHT
LOW PRESSURE WILL MOVE INTO THE CENTRAL PLAINS TONIGHT WITH
PRECIPITATION SPREADING INTO THE AREA LATE TONIGHT. THERE WILL BE
ENOUGH WARM AIR ALOFT TO PRODUCE A WINTRY MIX OF SNOW...SLEET AND
FREEZING RAIN ACROSS FAYETTE AND CLAYTON COUNTY IOWA...AS WELL AS
GRANT COUNTY WISCONSIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LOW PRESSURE PRESSURE WILL CONTINUE TO TRACK ACROSS ILLINOIS ON
TUESDAY. THIS WILL CONTINUE TO PRODUCE A WINTERY MIX OF
PRECIPITATION DURING THE MORNING HOURS BEFORE CHANGING TO ALL SNOW
AROUND NOON. HIGHEST PRECIPITATION TOTALS OF 4 TO 7 INCHES OF SNOW
AND ONE TENTH TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION SHOULD
OCCUR MAINLY ALONG AND SOUTH OF A LINE FROM OELWEIN IOWA TO
FENNIMORE WISCONSIN. AS A RESULT...THE WINTER WEATHER ADVISORY WAS
UPGRADED TO A WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY ICE AND SNOW
ACCUMULATIONS THROUGH TUESDAY WOULD BE GREATLY APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
DAS/THOMPSON
Winter Storm, Grant
- When
- December 11, 3:00 AM CST to 2:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.868, -90.706 (the zone’s center; the record gives no point)
Sleet accumulation, including some snow, was measured at 1.5 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, December 11, 20071 death · 17 events
- Debris Flow in Oregon, December 11, 2007$1.5 million · 1 event
- Winter Storm in Wisconsin, December 11, 2007$200,000 · 7 events
- Winter Weather in Vermont, December 11 to 12, 2007$80,000 · 16 events
- Winter Weather in New York, December 11 to 12, 2007$45,000 · 9 events
- Dense Fog in Illinois, December 11, 200718 events
- Dense Fog in Missouri, December 11, 200711 events
- Ice Storm in Wisconsin, December 11, 2007$10,000 · 7 events
- Ice Storm in Illinois, December 11, 20074 events
- Heavy Snow in Michigan, December 11, 20074 events
- High Wind in Montana, December 11 to 12, 200761 kt wind · 3 events
- Dense Fog in Kentucky, December 11, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65411.